The regular administration of intrathecal chemotherapy has significantly reduced the risk of central nervous system leukemia in patients with acute lymphoblastic leukemia. We report the case of 28-year-old man who developed intrathecal methotrexate induced myelopathy; a rare but serious side effect of intrathecal chemotherapy. In the light of absent effective treatment strategies, description of the case, along with reviewing similar cases published in the literature will help shed a light on the possible pathophysiologic mechanisms behind this injury. To this date, there are no specific clinical, biochemical and imaging signs that would allow timely detection of intrathecal methotrexate induced myelopathy. This in turn is causing delayed treatment of this injury, resulting in significant morbidity and mortality.
Keywords: Acute lymphoblastic leukemia; Intrathecal; Methotrexate; Myelopathy.
Copyright © 2021 Elsevier Masson SAS. All rights reserved.